Revista de Biología Tropical
versión ISSN 0034-7744
SALAZAR-VALLEJO, Sergio I; CARRERA-PARRA, Luis F y DE LEON-GONZALEZ, J. Angel. Giant Eunicid Polychaetes (Annelida) in shallow tropical and temperate seas. Rev. biol. trop [online]. 2011, vol.59, n.4, pp. 1463-1474. ISSN 0034-7744.
Some species of Eunice might reach giant size, often being longer than 2m, and they are known from tropical and temperate seas. Despite their large size and recent internet notoriety, there remain some taxonomic problems in large-sized eunicids, especially since original descriptions were brief and type materials are often missing. As a mean to encourage the solution of this situation, we review the historical progress in the taxonomy of the group, including some comments on generic and specific delineation, and recommend some critical steps to solve the current confusion. These ideally would include collecting in type localities, evaluate ontogenetic morphological changes, and generate some molecular analysis to complement the morphological approach. Rev. Biol. Trop. 59 (4): 1463-1474. Epub 2011 December 01.
Palabras llave : Eunicidae; Eunice; Leodice; Indian Ocean; Red Sea; Pacific Ocean; Caribbean Sea; Mediterranean Sea; opinion article.